Isolated adrenocorticotrophic hormone deficiency in a patient treated with checkpoint inhibitor therapy

Azaan Ramani, Taylor Maloney, Brooke Mills, Samir Mazharuddin, Robert G. Mennel

Research output: Contribution to journalArticlepeer-review

Abstract

Treatment of advanced melanoma has significantly improved with the advent of checkpoint inhibitor therapy. With the widespread use of these agents, side effects are being increasingly recognized, including immune-related adverse events. We report the onset of adrenal insufficiency in a patient with advanced melanoma who was exposed to two checkpoint inhibitors: ipilimumab and nivolumab. His symptoms initially resolved with steroid replacement but he was unable to be weaned off hormone replacement and required long-term oral hydrocortisone treatment.

Original languageEnglish (US)
Pages (from-to)251-253
Number of pages3
JournalBaylor University Medical Center Proceedings
Volume33
Issue number2
DOIs
StatePublished - Apr 2 2020

Keywords

  • Adrenal insufficiency
  • checkpoint inhibitor
  • cytotoxic T-lymphocyte antigen–4
  • hypophysitis
  • immune-related adverse events
  • ipilimumab
  • nivolumab
  • programmed death–1

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Isolated adrenocorticotrophic hormone deficiency in a patient treated with checkpoint inhibitor therapy'. Together they form a unique fingerprint.

Cite this